Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Genotype
Apr 24, 2000

Dear Dr.

I have the following mutations while on meds D4t, 3tc and sustiva. M41L,D67E/D,L74I/L,V75A/V,Y181Y/C,L210W/L,T215Y,184V,L63V,

A71V. Current vl 550000. cd4 390 20%. I have taken AZT, DDC,DDI,D4T, Viramune, Abacavir.(briefly Rit/Saq, horrible side effects but VL went to <400) + since before 1987. Treatment since 1988. Any suggestions on next treatment would be greatly appreciated. Thank you

Response from Dr. Holodniy

The current genotype shows: high level AZT resistance (41L, 210W, 215Y), 3TC resistance (184V), nevirapine resistance (181C), and abacavir resistance because of the AZT and 3TC mutations. ddI and d4T resistance would be seen with a 74V and 75T respectively. The 74I and 75A are seen in patients with AZT experience and resistance. In addition, d4T resistance has now been associated with AZT mutations. The protease mutations 63V and and 71V are natural occuring mutations, that by themselves don't confer drug resistance. You don't have high level resistance to sustiva yet. I would probably keep that, add ddI, and in addition, you really need 2 protease inhibitors.

MH


Previous
How long is a Drug Holiday Safe
Next
Resistance testing

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement